MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP* APPLIER W/MECH STOP; APPLIER, SURGICAL, CLIP

ETHICON ENDO-SURGERY, LLC. LIGACLIP* APPLIER W/MECH STOP; APPLIER, SURGICAL, CLIP
Catalog Number LX207
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information: a photo was received for review.Review is in progress and not yet completed.Upon completion of photo review, a supplemental medwatch will be sent.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during a thyroidectomy procedure, the formation of the clips was not optimal.The legs didn't close symmetrically, which leaves a small portion of the leg with no compression.Several clips had to be used to obtain hemostasis.The clip formation in clip applier was not optimal, the legs don¿t close symmetrically, which leaves a portion of the tissue with no compression.The portion with no compression was millimetric.There was no delay to procedure, surgery was successfully completed, and there was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/13/2020.H10=corrected data=d4; h8.D4: serial: the serial number was not provided; therefore, a manufacturing record evaluation could not be performed.H8: usage of device: reuse.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/21/2020.H2: additional information received: upon visual inspection of one photo, the following was observed: the photo shows two clips with the tips not symmetrical; however, the clips can be seen properly closed.The instructions for use do contain the following: "caution: insert the jaws of the instrument into the individual cartridge slot, making sure the tips of the applier are perpendicular to the surface of the cartridge.Insert the applier until it stops.Do not force the applier.It should enter and withdraw from the cartridge smoothly.Keeping the applier jaws perpendicular to the surface of the cartridge, retract the applier from the cartridge.The clip will be securely held in the applier jaws.It is not necessary to maintain ring tension to hold the clip in the applier jaws." based on the photos reviewed, the event described is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.

Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10836312
Report Number3005075853-2020-05975
Device Sequence Number3500908
Product Code GDO
UDI-Device Identifier10705036012894
UDI-Public10705036012894
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLX207
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/26/2020
12/05/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date11/13/2020
12/21/2020
Patient Sequence Number1